Alert archive / Nevada / Flash Flood Warnings in 2023
Flash Flood Warning 103, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 1, 2023, 1:25 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2023, 1:25 PM PDT (20:25 UTC)
- Expired
- Sep 1, 2023, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 65 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
916
WGUS55 KVEF 012025
FFWVEF
NVC003-012330-
/O.NEW.KVEF.FF.W.0103.230901T2025Z-230901T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
125 PM PDT Fri Sep 1 2023
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Clark County in southern Nevada...
* Until 430 PM PDT.
* At 125 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Goodsprings, Sandy Valley and Mt. Potosi.
This includes the following roads...
State Route 161 in Clark County near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3584 11568 3600 11560 3598 11540 3586 11539
3570 11551 3573 11555 3576 11558 3577 11560
3579 11562 3579 11563 3580 11564 3581 11565
3582 11565 3583 11567 3583 11568
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
389
WGUS75 KVEF 012201
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
301 PM PDT Fri Sep 1 2023
NVC003-012330-
/O.CON.KVEF.FF.W.0103.000000T0000Z-230901T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
301 PM PDT Fri Sep 1 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT THIS
AFTERNOON FOR WEST CENTRAL CLARK COUNTY...
At 301 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 2 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Goodsprings, Sandy Valley and Mt. Potosi.
This includes the following roads...
State Route 161 in Clark County near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3584 11568 3600 11560 3598 11540 3586 11539
3570 11551 3573 11555 3576 11558 3577 11560
3579 11562 3579 11563 3580 11564 3581 11565
3582 11565 3583 11567 3583 11568
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW818
WGUS75 KVEF 012322
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
422 PM PDT Fri Sep 1 2023
NVC003-012332-
/O.EXP.KVEF.FF.W.0103.000000T0000Z-230901T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
422 PM PDT Fri Sep 1 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM PDT THIS AFTERNOON FOR
WEST CENTRAL CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM PDT Sunday for
portions of south central Nevada and southern Nevada.
LAT...LON 3584 11568 3600 11560 3598 11540 3586 11539
3570 11551 3573 11555 3576 11558 3577 11560
3579 11562 3579 11563 3580 11564 3581 11565
3582 11565 3583 11567 3583 11568
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:42 AM PDT, 11 hours 43 minutes earlier.
Area forecast discussion, Sep 1, 1:42 AM PDT, 11 hours 43 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 142 AM PDT Fri Sep 1 2023 .SYNOPSIS...Low pressure to our west will pull monsoon moisture into our area today and Saturday with moisture lingering into Sunday. Scattered to numerous thunderstorms are expected today and Saturday across Mohave, Clark, and Lincoln counties where storms will pose an increased flash flood threat as well as a marginal severe wind threat. Gusty winds associated with the low pressure system will lead to gusts up to 50 mph across much of Inyo, Nye, and Esmeralda counties today and up to 40 mph on Saturday. High temperatures will be 5 to 10 degrees below normal over the next 7 days with dry weather expected on Labor Day and for much of next week. && .DISCUSSION...Friday through Sunday. Active weather is forecast today through Sunday with shower and thunderstorm coverage expanding across the eastern half of our area. Scattered to numerous storms are forecast across eastern San Bernardino, Clark, Lincoln, and Mohave counties today and Saturday with coverage more localized to Lincoln and northern Mohave counties on Sunday. Moisture pooled to our south is pulled north into our area today by a low pressure system to our west. Based on the RAP forecast, higher precipitable water values surge northward later this morning reaching 1-1.50 inches across Lincoln County and 1.50-2+ inches across the other county areas listed earlier. Storms that develop in this high moisture environment will likely produce high rain rates and excessive rainfall amounts, resulting in an increasing chance for flash flooding. A Flash Flood Watch is in effect today for southern Nye, Clark, Lincoln, and Mohave counties including the Colorado River Valley. The Thursday afternoon sounding in Las Vegas had 1.16 inch PWATs primarily from moisture residing in the mid levels but forecast soundings for today show deep layer moistening of the low-mid level atmospheric profile with PWATs increasing to 1.50 to 1.75 inches in Las Vegas, indicative of what the RAP is forecasting. Strong winds are another concern for today as they are expected to develop later this morning across Inyo, Esmeralda, and Nye counties. A Wind Advisory is in place for these areas where southerly gusts up to 50 mph are expected. There will also be a noticable decrease in high temperatures today with afternoon highs around 10 degrees cooler than Thursday. The Labor Day Weekend begins with higher moisture in place across our eastern areas where a Flood Watch remains in effect through Saturday evening. The low pressure system west of the area will continue to add upper level support for more organized convection on Saturday. Higher rain rate and excessive rainfall amounts will result in an increased possibility of flash flooding across the watch area. The flash flood threat is mitigated or lower on Sunday as the low pressure system moves east and begins to scour out the moisture, bringing drier air to our southern areas and focusing storm activity across Lincoln and northern Mohave Counties. In addition, higher precipitation chances continue in the mountains of Clark County on Sunday but overall, less moisture is expected to lead to less intense rainfall rates. Temperatures over the Labor Day Weekend are expected to be around 10 degrees below normal each day. Conditions dry out on Monday with only a few isolated showers or storms indicated in northern and eastern Mohave County. Dry weather and more pleasant conditions are forecast Tuesday through Thursday with high temperatures around 5 degrees below normal. && .AVIATION...For Harry Reid...Very active weather is expected today. In the pre-dawn hours, a push of strong southeasterly winds from distant thunderstorms will be possible. This could be accompanied by showers and perhaps a thunderstorm. After a short break, thunderstorm chances near the terminal are expected to begin around noon and continue through the evening and possibly into the night. The main threats with storms will be erratic, gusty winds, heavy rain, and low ceilings with terrain obscuration. Another active day is likely on Saturday. For the rest of southern Nevada, northwest Arizona and southeast California...Stormy conditions can be expected for much of the region today, with thunderstorm chances spreading from southeast to northwest through the day. The main threats with storms will be erratic, gusty winds, heavy rain, and low ceilings with terrain obscuration. Thunderstorm chances will begin to decrease from the west on Saturday, but another active day is likely for northwest Arizona, southeast Nevada, and extreme southeast California. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:05 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 55 min |
| Aug 31, 6:20 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
| Aug 31, 6:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Aug 31, 6:56 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 64 min |
| Sep 1, 1:38 AM PDT | Flash Flood Warning | VEF | Clark | 5 hr |
| Sep 1, 2:23 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Sep 1, 3:29 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Sep 1, 4:16 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Sep 1, 5:03 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 6:15 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 1, 6:39 AM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Sep 1, 7:07 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 12:05 PM PDT | Flash Flood Warning | VEF | Clark | 10 hr |
| Sep 1, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 6 hr |
| Sep 1, 1:30 PM PDT | Flash Flood Warning | VEF | Clark | 5 hr |
| Sep 1, 2:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Sep 1, 2:44 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Sep 1, 2:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 32 min |
| Sep 1, 3:28 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Sep 1, 3:33 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 3:51 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.